Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 12, NWS Tucson, AZ

April 29, 2008

NWS Tucson, AZ issued this wind advisory at Apr 29, 2008, 3:00 PM MST. It took effect at Apr 30, 2008, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 3:00 PM MST (22:00 UTC)
In effect from
Apr 30, 2008, 11:00 AM MST
Expired
Apr 30, 2008, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 292200
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST TUE APR 29 2008

AZZ019-035-301300-
/O.NEW.KTWC.WI.Y.0012.080430T1800Z-080501T0300Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
300 PM MST TUE APR 29 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. 

A STORM SYSTEM WILL MOVE THROUGH THE NORTHERN ROCKIES TONIGHT INTO 
WEDNESDAY. THIS SYSTEM WILL BRING STRONG GUSTY SOUTHWEST WINDS TO
COCHISE AND NORTHERN GREENLEE COUNTIES. SUSTAINED WIND SPEEDS
WEDNESDAY AFTERNOON WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS
UP TO 45 MPH...ESPECIALLY IN THE MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
3 follow-up statements
000 
WWUS75 KTWC 300921
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
221 AM MST WED APR 30 2008

AZZ019-035-302300-
/O.CON.KTWC.WI.Y.0012.080430T1800Z-080501T0300Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
221 AM MST WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

A STORM SYSTEM WILL MOVE THROUGH THE GREAT BASIN TODAY. THIS SYSTEM
WILL BRING STRONG GUSTY SOUTHWEST WINDS TO COCHISE AND NORTHERN
GREENLEE COUNTIES. SUSTAINED WIND SPEEDS TODAY WILL BE IN THE 25
TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH...ESPECIALLY IN THE
MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 302116
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
216 PM MST WED APR 30 2008

AZZ019-035-010300-
/O.CON.KTWC.WI.Y.0012.000000T0000Z-080501T0300Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
216 PM MST WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STORM SYSTEM WILL MOVE THROUGH THE GREAT BASIN TODAY INTO
TONIGHT. THIS SYSTEM HAS BROUGHT STRONG GUSTY SOUTHWEST WINDS TO
COCHISE AND NORTHERN GREENLEE COUNTIES THIS AFTERNOON. SUSTAINED
WIND SPEEDS HAVE BEEN IN THE 25 TO 35 MPH RANGE WITH GUSTS UP TO
45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 010304
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
804 PM MST WED APR 30 2008


AZZ019-035-010415-
/O.EXP.KTWC.WI.Y.0012.000000T0000Z-080501T0300Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
804 PM MST WED APR 30 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AT 8 PM MST WINDS WERE GENERALLY DIMINISHING ACROSS SOUTHEAST
ARIZONA. WITH THIS TREND EXPECTED TO CONTINUE...THE WIND ADVISORY
WAS ALLOWED TO EXPIRE. SOME LOCATIONS WILL CONTINUE TO BE GUSTY
THIS EVENING...GENERALLY 10 TO 20 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:00 PM MST, 1 hour earlier.

Area forecast discussion, Apr 29, 2:00 PM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST TUE APR 29 2008

.SYNOPSIS...A STORM SYSTEM WILL MOVE THROUGH THE PACIFIC NORTHWEST
TONIGHT AND THE NORTHERN ROCKIES ON WEDNESDAY. THE TAIL END OF THIS
SYSTEM WILL BRING WINDY CONDITIONS TO SOUTHEAST ARIZONA WEDNESDAY
FOLLOWED BY COOLER DAYTIME TEMPERATURES THURSDAY AND FRIDAY. WARMER
DURING THE WEEKEND AS HIGH PRESSURE ALOFT RETURNS.

&&

.DISCUSSION...STRONG RIDGE ALOFT HAS BROUGHT ANOTHER WARM LATE APRIL
DAY ACROSS SOUTHEAST ARIZONA TODAY. THIS RIDGE WILL START TO BREAK
DOWN THIS EVENING INTO WEDNESDAY AS A STORM SYSTEM CURRENTLY MOVING
INTO THE PACIFIC NORTHWEST COAST MOVES EAST INTO THE NORTHERN
ROCKIES. PRESSURE GRADIENTS WILL BE ON THE INCREASE WEDNESDAY FOR A
BREEZY TO WINDY DAY AS THE TAIL END OF THIS SYSTEM SWEEPS ACROSS THE
STATE. HIGHEST WIND GUSTS WILL BE ACROSS COCHISE COUNTY AND NORTHERN
GREENLEE COUNTIES WHERE A WIND ADVISORY HAS BEEN ISSUED. WE WILL
ALSO HAVE FIRE WEATHER CONCERNS WEDNESDAY WHICH ARE SPELLED OUT IN
THE FIRE WEATHER SECTION BELOW. TEMPERATURES WILL BE A BIT COOLER
WEDNESDAY WITH THE COOLEST TEMPERATURES OF THE WEEK OCCURRING
THURSDAY AND FRIDAY ON BACK SIDE OF SYSTEM. DUE TO THE WARMTH OF THE
PAST COUPLE OF DAYS IT WILL FEEL THAT THE DAYTIME TEMPERATURES ARE
MUCH BELOW NORMAL...BUT IN REALITY THEY WILL BE AT OR A FEW DEGREES
BELOW NORMAL.

WEAK UPPER RIDGE BUILDS OVER THE AREA SATURDAY FOR A WARMING TREND.
STILL SOME UNCERTAINTY ON DEPTH OF NEXT UPPER TROUGH...SLATED TO HIT
THE AREA LATE SUNDAY INTO MONDAY. GFS/EURO/CANADIAN ALONG WITH THE
ENSEMBLE MEMBERS ARE SHOWING DIFFERING DEPTHS/SPEED WITH THIS NEXT
SYSTEM. SO DIDNT MAKE TOO MANY CHANGES TO THE EXITING EXTENDED
FORECAST.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE
PACIFIC NORTHWEST TONIGHT AND ACROSS THE GREAT BASIN WEDNESDAY. AS
THE SYSTEM PASSES TO OUR NORTH WEDNESDAY...WINDY CONDITIONS ARE
EXPECTED FOR MUCH OF SOUTHEAST ARIZONA WEDNESDAY INTO WEDNESDAY
EVENING. WITH THE COMBINATION OF THE STRONG GUSTY WINDS AND VERY LOW
RELATIVE HUMIDITIES...THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A
RED FLAG WARNING FOR FIRE ZONES 146 AND 148 AND EASTERN 147 FROM 11
AM TO 8 PM WEDNESDAY. BREEZY CONDITIONS ARE EXPECTED ONCE AGAIN EAST
OF TUCSON THURSDAY...WITH SOME LOCALIZED AREAS APPROACHING RED FLAG
CRITERIA ONCE AGAIN.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS SE AZ OVER THE NEXT
24 HOURS WITH ANY CLOUDS OF SIGNIFICANCE AT OR ABOVE 20K FT AGL.
GUSTY SURFACE WINDS WILL BECOME LIGHT OVERNIGHT. EVEN STRONGER SW/W
SURFACE WINDS WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  RED FLAG WARNING FOR FIRE WEATHER ZONES 146...148 AND EASTERN 147
    FROM 11 AM TO 8 PM WEDNESDAY.
  WIND ADVISORY FOR PUBLIC ZONE 19 (NORTHERN GREENLEE COUNTY) AND
    ZONE 35 (COCHISE COUNTY) FROM 11 AM TO 8 PM WEDNESDAY.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 29, 5:26 AM MST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
526 AM MST TUE APR 29 2008

AZZ019-030-033>035-301200-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
526 AM MST TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING.

A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON
WEDNESDAY. THIS SYSTEM WILL RESULT IN A SIGNIFICANT INCREASE IN
SOUTHWEST WINDS. WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH
GUSTS OF 35 TO 40 MPH DURING THE LATE MORNING AND INTO THE EARLY
EVENING HOURS. THESE WINDS COMBINED WITH VERY LOW RELATIVE
HUMIDITIES...GENERALLY WELL BELOW 15 PERCENT...AND A FIRE DANGER
RATING IN THE VERY HIGH TO EXTREME CLASS...HAS RESULTED IN A
CONTINUATION OF THE FIRE WEATHER WATCH FOR WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:35 PM MSTRed Flag WarningTWC29 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.